There is no significant proof that taking magnesium supplements reduce PVC's unless you are significantly deficient. There are antecdotal statements that they reduce PVCs. But there is no magic pills. If there were all the PVC sufferers would be taking magnesium. But that's not the case. I've had PAC's etc and I took supplements and they didn't help.
What does help is staying away from stimulants. Caffiene, decongestants, sugar, etc these can affect PVC's. That is not antecdotal.
I started taking magnesium along with my protonix Omeprazole. It would be the same combination as Nexium. Nexium really slowed down my pvc's considerably and well noted. However they are very expensive and the VA does not carry them. So I started taking one every night and the omeprazole in the morning. If I miss the magnesium I will see an increase in pvc's. Will magnesium cure it? Do not know but been taking them for several months now.
Also get off of caffiene, sugars and soda.
I had constant pvc's, pac's for an entire year. Some went all day and all night long non stop. I had some so bad, I went to the ER with them. Racing heart and "skips." Every other beat for hours on end. I started taking Mg twice a day with my Atenolol and they stopped! Not one "skip" at all within 3 days.
I'm another one for whom magnesium helps pretty quickly. I take Solgar brand chelated magnesium. Magnesium oxide, which is the cheapest and most widely available kind of magnesium, causes too much bowel distress for me.
I'd be very careful taking magnesium, potassium, calcium supplements if you have known heart issues and are taking diuretics and other drugs. Following a pretty serious heart situation my blood is monitored and closely controlled every two weeks to make sure I have the proper balance. When a supplement is needed, it is prescribed.
I think I'm lucky, I'm told I get 1000's of PVC's and don't notice them. In my case, they are harmless and unrelated to my heart blockages. I've had them all my life, and I'm an old man. My heart attacks, I very definitely noticed those symptoms!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.